Pennsylvania, 2021

Hail and Damaging Winds in Pennsylvania, July 7, 2021

July 7, 2021 · NWS CTP · 40 events in 15 counties and zones

Scattered showers and storms developed in a moderate CAPE, moderate shear environment to the south of a quasi-stationary front draped across southern New York state during the afternoon and evening of July 7, 2021. Numerous wind damage reports were received, along with a couple of quarter-sized hail reports.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$103,000
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Scattered showers and storms developed in a moderate CAPE, moderate shear environment to the south of a quasi-stationary front draped across southern New York state during the afternoon and evening of July 7, 2021. Numerous wind damage reports were received, along with a couple of quarter-sized hail reports.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 7, 2:01 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 7, 2:01 PM EST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service State College PA
301 PM EDT Wed Jul 7 2021

.SYNOPSIS...
Last day of widespread hazy, hot, and humid conditions in central
PA with another threat of strong to severe storms in the afternoon
and evening. Seasonably cooler, but still humid on Thursday
with numerous showers and locally heavy downpours. The
precipitation pattern trends drier into the weekend before
unsettled weather returns by early next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Near term focus is on severe convective potential this afternoon
into this evening over parts of central PA. Very warm/hot and
humid throughout with potentially unstable airmass and mean layer
CAPEs of 1400-2000 J/kg. Mid level cap is again in place and has
stunted the vertical growth of cumulus field over most of
central PA, but that is changing as we reach mid afternoon. A
slow moving shortwave tracking into southwest PA is helping to
break the cap as a ribbon of 700 mb winds of 20-25 kts
propogates newd this afternoon. Convection has been ongoing
since late this morning over southeast OH and WV, but so far
unable to reach into the Laurels until very recently with the
first shower of the day building along the Somerset/Bedford
county border with MD. Further destablization is expected this
afternoon, but will be wrestling the cap. Potential is there for
strong wind gusts given robust DCAPE values, so this evoluation
will be watched in time for possible WW issuance.

Farther to the NW and NE, Deep layer shear is more supportive of
organized line segments and damaging winds, and SVR WW extend
into far northwest PA (just west of Warren County), as well as
from the BGM area through the Endless Mountains to the Mid Susq
River Valley. Storms with isolated wind damage and locally
heavy rainfall expected to develop this afternoon and evening,
but similar to Tue aftn, the capping inversion will be difficult
to overcome the farther south you look. Thermodynamics (CAPE)
will be the main catalyst with ample moisture and instability
fueling thunderstorm development...and still some isolated
strong storms are possible.

Despite good storm motions, air mass is capable of locally
heavy rain rates given high dewpoints and PWs around 1.5 inches.
WPC D1 MRGL risk ERO (1 out of 4) remains in place through this
evening with isolated short-duration flood threat for the most
flashy locations that can experience repeat rounds or west-
east oriented line segments.

The gradual uptick in convection will last through late
afternoon and early evening, followed by coverage that could
last into late evening or just beyond midnight. Model blends
paint the highest precip probs across the NW 1/2 of the area
late tonight into early Thursday morning. It will be another
muggy night in CPA with minTs in the 65-75F range.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
Focus shifts to heavy rain potential on Thursday as the approach
of mid/upper trough through the Great Lakes combined with moist
south/southwest flow ahead of TS Elsa continues to raise
concerns about potential heavy rainfall on Thursday. An overall
western trend has continued in model guidance today, raising
some concerns for my far southeastern counties to potentially be
on the periphery of heavy rains. There remains uncertainty in
how convective bands may setup, leading to low confidence in
how far west precip trends will evolve. WPC D2 SLGT risk ERO (2
out of 4) includes the eastern 1/3 of the CWA. We will continue
to monitor with heavy rain/ff becoming the primary hazards on
Thursday. As of now, PHI and LWX will be bordering our southeast
counties with Flash Flood Watches as 2 to locally 4" is
targeting areas just ESE of my counties.

Increased cloud cover and anticipated widespread shower
activity will shave about 7-10 degrees from recent highs with
fcst maxTs in the mid 70s to mid/upper 80s. It will remain humid
with dewpoints holding in the 65-70F range. Latest NHC track
takes TS Elsa off the NJ coast by 12Z Friday but the cone of
uncertainty has been brought a bit farther to the west so we may
see some rain from Elsa clip the southeast.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Showers may linger on Friday, but coverage should be much less
than Thursday. Conditions should dry out into Friday night.
Models are now suggesting we may not be "out of the woods" with
a few showers now possible into Saturday due to persistent upper
troughing. 24hrMaxTChange is pretty much neutral Thu into
Friday with the most noticeable airmass change set to occur
Friday night with fcst lows in the mid 50s/60s.
Conditions on Saturday improve slightly, with another chance of
afternoon showers and thunderstorms. By Sunday/Monday, another
upper-level trough and surface low-pressure system will
contribute to showers and thunderstorms for the start of next
week. Unsettled pattern looks to continue into the middle of
next week with multiple shortwaves bringing the chance for
showers/thunderstorms.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Widespread VFR expected early this afternoon, though we should
see an increase in SHRA/TSRA late this afternoon and evening.
Expecting convection to start first in the southwest and spread
north and east through the evening. Any TSRA could lead to brief
reductions in visibility and gusty winds. Most terminals should
be dry tonight, though a few SHRA could persist across the
west overnight.

Outlook...

Thu-Fri...Occasional restrictions likely in SHRA/TSRA.

Sat...Improved conditions, although a few SHRA/TSRA remain possible.

Sun...Chances of afternoon SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM EDT this evening for PAZ036-056-057-
059-063>066.

&&

SYNOPSIS...DeVoir/Steinbugl
NEAR TERM...DeVoir
SHORT TERM...DeVoir/Steinbugl
LONG TERM...Dangelo/Colbert/Travis
AVIATION...Martin/Travis
Hazardous weather outlook, Jul 7, 1:42 PM EST, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
242 PM EDT Wed Jul 7 2021

PAZ064>066-081845-
Adams-York-Lancaster-
242 PM EDT Wed Jul 7 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Locally heavy rainfall and isolated flooding are possible from
isolated strong thunderstorms this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Locally heavy rainfall and isolated flooding are possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010>012-017-081845-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
242 PM EDT Wed Jul 7 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong thunderstorms with isolated damaging winds are possible this
afternoon and evening. Locally heavy rainfall may result in isolated
flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Locally heavy rainfall and isolated flooding are possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ037-041-042-046-051>053-058-081845-
Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Montour-
Northumberland-Columbia-Schuylkill-
242 PM EDT Wed Jul 7 2021

...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

Strong thunderstorms with gusty winds are likely this afternoon and
evening. Isolated damaging wind gusts are possible. Locally heavy
rainfall may result in isolated flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Locally heavy rainfall and isolated flooding are possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ018-019-024>028-033>035-045-049-050-081845-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Southern Clinton-Union-Snyder-
242 PM EDT Wed Jul 7 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong thunderstorms with gusty winds are possible this afternoon
and evening. An isolated damaging wind gust is possible. Locally
heavy rainfall may result in isolated flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Locally heavy rainfall and isolated flooding are possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ036-056-057-059-063-081845-
Franklin-Perry-Dauphin-Lebanon-Cumberland-
242 PM EDT Wed Jul 7 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong thunderstorms with gusty winds are possible this afternoon
and evening. An isolated damaging wind gust is possible. Locally
heavy rainfall may result in isolated flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Locally heavy rainfall and isolated flooding are possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Jul 7, 2:35 PM EST, 53 minutes before
Special Weather Statement
National Weather Service State College PA
335 PM EDT Wed Jul 7 2021

PAZ034-035-072015-
Bedford PA-Fulton PA-
335 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD AND FULTON
COUNTIES UNTIL 415 PM EDT...

At 334 PM EDT, Doppler radar indicated a strong thunderstorm over
Crystal Springs, moving northeast at 35 mph.

Penny size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Breezewood, McConnellsburg, Harrisonville, Crystal Springs,
Waterfall, Fort Littleton, Valley-Hi, Saluvia, Sideling Hill Rest
Area and Locust Grove.

LAT...LON 3998 7837 4013 7806 4011 7794 4010 7791
      4006 7787 4000 7792 3998 7792 3994 7794
      3982 7825
TIME...MOT...LOC 1934Z 233DEG 30KT 3994 7824

Jurewicz
Special weather statement, Jul 7, 3:00 PM EST, 28 minutes before
Special Weather Statement
National Weather Service State College PA
400 PM EDT Wed Jul 7 2021

PAZ004-072045-
Warren PA-
400 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WARREN COUNTY UNTIL 445
PM EDT...

At 400 PM EDT, Doppler radar indicated a strong thunderstorm near
Spring Creek, moving east at 20 mph.

Penny size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Columbus, Youngsville, Russell, Spring Creek, Lottsville, Sugar Grove
and Bear Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4200 7909 4191 7904 4181 7954 4194 7961
      4198 7961 4200 7956
TIME...MOT...LOC 2000Z 248DEG 19KT 4192 7950

Jurewicz
Special weather statement, Jul 7, 3:05 PM EST, 23 minutes before
Special Weather Statement
National Weather Service State College PA
405 PM EDT Wed Jul 7 2021

PAZ024-033-072030-
Somerset PA-Cambria PA-
405 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOMERSET AND CAMBRIA
COUNTIES UNTIL 430 PM EDT...

At 405 PM EDT, Doppler radar indicated a strong thunderstorm near
Jerome, moving east at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Johnstown, Westmont, Belmont, Southmont, Boswell, Davidsville,
Jerome, Tire Hill, Elim, Brownstown, Jennerstown, Benson, Laurel
Mountain State Park and Johnstown Flood National Memorial Historic
Site.

LAT...LON 4017 7914 4018 7914 4018 7913 4020 7913
      4025 7908 4040 7897 4024 7887 4011 7910
      4015 7916 4016 7916
TIME...MOT...LOC 2005Z 255DEG 9KT 4026 7906

Banghoff
Special weather statement, Jul 7, 3:12 PM EST, 16 minutes before
Special Weather Statement
National Weather Service State College PA
412 PM EDT Wed Jul 7 2021

PAZ033-072045-
Somerset PA-
412 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOMERSET COUNTY UNTIL
445 PM EDT...

At 412 PM EDT, Doppler radar indicated a strong thunderstorm near
Berlin, moving north at 30 mph.

Penny size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Windber, Berlin, Friedens, Boswell, Davidsville, Central City,
Jerome, Jennerstown, Hooversville, Indian Lake, Stoystown,
Shanksville, Benson, New Baltimore, Callimont and Flight 93 National
Memorial.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4024 7906 4024 7871 4009 7873 4006 7876
      3982 7875 3976 7879 3976 7900
TIME...MOT...LOC 2012Z 179DEG 28KT 3984 7889

Jurewicz

The radar

The State College radar (KCCX), 104 km away, was scanning. The volume nearest the first event began at 20:28 UTC.

Open the radar archive at this moment

Event by event

38 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Cambria

When
July 7, 3:28 PM EST
Where
Cambria County, 0.87 mi SW of Elim
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.310, -78.940

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and power lines around Westmont and Elim.

Thunderstorm Wind, Cambria

When
July 7, 3:30 PM EST
Where
Cambria County, 0.87 mi SW of Belmont
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.290, -78.890

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees in Lorain.

Thunderstorm Wind, Somerset

When
July 7, 3:32 PM EST
Where
Somerset County, 1.97 mi WNW of Dividing Ridge
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
39.941, -78.885

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires on Glades Pike.

Thunderstorm Wind, Somerset

When
July 7, 3:44 PM EST
Where
Somerset County, 1.48 mi E of Glade
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
40.002, -78.852

A severe thunderstorm producing winds estimated near 60 mph knocked down trees on wires east of Shanksville.

Thunderstorm Wind, Cambria

When
July 7, 3:46 PM EST
Where
Cambria County, 0.54 mi E of Ehrenfeld
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
40.380, -78.770

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires near Summerhill.

Thunderstorm Wind, Cambria

When
July 7, 3:48 PM EST
Where
Cambria County, 1.6 mi ENE of Vinco
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
40.409, -78.842

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires on Woodland Street in Vinco.

Thunderstorm Wind, Bedford

When
July 7, 3:58 PM EST
Where
Bedford County, 0.1 mi NE of Schellsburg
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
40.051, -78.649

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires near Schellsburg.

Thunderstorm Wind, Warren

When
July 7, 4:03 PM EST
Where
Warren County, 0.86 mi SW of Akeley
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.960, -79.140

A severe thunderstorm producing winds estimated near 60 mph knocked down several trees across northern Warren County.

Thunderstorm Wind, Warren

When
July 7, 4:32 PM EST
Where
Warren County, 0.9 mi ENE of Youngsville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
41.853, -79.313

A severe thunderstorm producing winds estimated near 60 mph knocked down power lines and wires across Bates Street in Youngsville.

Thunderstorm Wind, Blair

When
July 7, 4:39 PM EST
Where
Blair County, 0.53 mi N of Holidaysburg
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
40.438, -78.400

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires near Hollidaysburg.

Thunderstorm Wind, Blair

When
July 7, 4:45 PM EST
Where
Blair County, 0.09 mi WNW of Bellwood
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
40.600, -78.332

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires and produced structural damage on Stewart Street in Bellwood.

Thunderstorm Wind, McKean

When
July 7, 4:54 PM EST
Where
McKean County, 0.81 mi NE of Lewis Run
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
41.880, -78.661

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires north of Lewis Run.

Hail, McKean

When
July 7, 4:55 PM EST
Where
McKean County, 0.76 mi SSE of Davis
Measured
1 in hail
Reported by
Public
Coordinates
41.859, -78.597

A severe thunderstorm produced quarter-sized hail near Gifford.

Thunderstorm Wind, Blair

When
July 7, 5:00 PM EST
Where
Blair County, 1.56 mi NW of Altoona Peterson Arp
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
40.647, -78.319

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires north of Tipton.

Thunderstorm Wind, Blair

When
July 7, 5:10 PM EST
Where
Blair County, 2.09 mi NNW of Tyrone
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
40.709, -78.240

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees on wires north of Tyrone.

Thunderstorm Wind, Centre

When
July 7, 5:14 PM EST
Where
Centre County, 0.65 mi ESE of Stormstown
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
40.776, -78.019

A severe thunderstorm producing winds estimated near 60 mph knocked down a large tree near the intersection of Smith Road and Tow Hill Road near Stormstown.

Thunderstorm Wind, McKean

When
July 7, 5:15 PM EST
Where
McKean County, 0.5 mi E of Rew
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
41.901, -78.540

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees onto wires near Rew.

Thunderstorm Wind, Franklin

When
July 7, 5:20 PM EST
Where
Franklin County, 1.06 mi E of Lurgan
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
40.100, -77.610

A severe thunderstorm producing winds estimated near 60 mph uprooted trees near Lurgan.

Hail, McKean

When
July 7, 5:30 PM EST
Where
McKean County, 2.58 mi W of Sartwell
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.882, -78.400

A severe thunderstorm produced quarter-sized hail near Coryville.

Thunderstorm Wind, Centre

When
July 7, 5:30 PM EST
Where
Centre County, 0.18 mi SE of Port Matilda
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
40.798, -78.048

A severe thunderstorm producing winds estimated near 60 mph knocked down a large tree onto wires on East Oak Street in Port Matilda.

Thunderstorm Wind, Blair

When
July 7, 5:45 PM EST
Where
Blair County, 0.38 mi NE of Altoona Peterson Arp
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.633, -78.294

A severe thunderstorm producing winds estimated near 60 mph knocked down large limbs and wires near Tipton.

Thunderstorm Wind, Huntingdon

When
July 7, 5:45 PM EST
Where
Huntingdon County, 0.17 mi NW of Warriors Mark
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
40.702, -78.132

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires in and around Warriors Mark.

Thunderstorm Wind, Cumberland

When
July 7, 5:50 PM EST
Where
Cumberland County, 0.86 mi NW of Newburg
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
40.140, -77.560

A severe thunderstorm producing winds estimated near 60 mph knocked down large limbs and wires near Newburg.

Thunderstorm Wind, Centre

When
July 7, 5:55 PM EST
Where
Centre County, 0.52 mi W of Pleasant Gap
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
911 Call Center
Coordinates
40.870, -77.740

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees and wires in Pleasant Gap.

Thunderstorm Wind, Centre

When
July 7, 5:55 PM EST
Where
Centre County, 0.95 mi N of Axemann
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.894, -77.748

A severe thunderstorm producing winds estimated near 60 mph knocked down a large tree across Blanchard Street near Axemann.

Thunderstorm Wind, Centre

When
July 7, 5:58 PM EST
Where
Centre County, 1.01 mi NW of Coleville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.910, -77.795

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees along and across Coleville Road near Bellefonte.

Thunderstorm Wind, Centre

When
July 7, 5:59 PM EST
Where
Centre County, Boalsburg
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.780, -77.780

A severe thunderstorm producing winds estimated near 60 mph knocked down large limbs and tore shingles off of a roof near Boalsburg.

Thunderstorm Wind, Snyder

When
July 7, 6:31 PM EST
Where
Snyder County, 1.09 mi W of Selinsgrove
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
40.800, -76.871

A severe thunderstorm producing winds estimated near 60 mph knocked down power poles near Selinsgrove.

Thunderstorm Wind, Clinton

When
July 7, 6:37 PM EST
Where
Clinton County, 0.45 mi W of Renovo
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
41.330, -77.779

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires near Renovo.

Thunderstorm Wind, Clinton

When
July 7, 6:39 PM EST
Where
Clinton County, 1.93 mi S of Haneyville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
41.302, -77.519

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires west of Haneyville.

Thunderstorm Wind, Lycoming

When
July 7, 7:01 PM EST
Where
Lycoming County, 0.77 mi NE of South Williamspor
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
41.238, -76.989

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires along Second Avenue in South Williamsport.

Thunderstorm Wind, Lycoming

When
July 7, 7:17 PM EST
Where
Lycoming County, 0.69 mi S of (Ipt)williamsport Ar
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
41.240, -76.920

A severe thunderstorm produced a 64 mph wind gust at Williamsport Regional Airport (KIPT).

Thunderstorm Wind, Tioga

When
July 7, 7:18 PM EST
Where
Tioga County, 0.86 mi NW of Elkland
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
41.990, -77.310

A severe thunderstorm producing winds estimated near 60 mph knocked down wires near Elkland.

Thunderstorm Wind, Tioga

When
July 7, 7:31 PM EST
Where
Tioga County, 1.62 mi ENE of Kennedy
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
41.692, -77.403

A severe thunderstorm producing winds estimated near 60 mph knocked down trees across a road east of Leonard Harrison State Park.

Thunderstorm Wind, Lycoming

When
July 7, 7:41 PM EST
Where
Lycoming County, 2.83 mi SSW of Strawbridge
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Utility Company
Coordinates
41.282, -76.641

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires, snapping a pole east of Picture Rock.

Thunderstorm Wind, Columbia

When
July 7, 7:49 PM EST
Where
Columbia County, 0.87 mi W of Coles Creek
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
41.250, -76.387

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires north of Benton.

Thunderstorm Wind, Tioga

When
July 7, 7:51 PM EST
Where
Tioga County, 0.78 mi SSE of Wellsboro
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
41.740, -77.294

A severe thunderstorm producing winds estimated near 60 mph knocked down wires near Wellsboro.

Thunderstorm Wind, Somerset

When
July 7, 7:52 PM EST
Where
Somerset County, 2.8 mi NNW of Jennerstown
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
40.204, -79.099

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires along the Laurel Highlands Trail northwest of Jennerstown.

Thunderstorm Wind, Somerset

When
July 7, 8:13 PM EST
Where
Somerset County, 0.56 mi W of Thomas Mill
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
40.230, -78.991

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires near Jerome.

Thunderstorm Wind, Cambria

When
July 7, 8:20 PM EST
Where
Cambria County, 2.51 mi SSW of Loretto
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
40.469, -78.654

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in Munster.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2021Every state in 2021This day in weather historyWarnings in Pennsylvania, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 971071, 971065, 971075, 971076, 971082, 971069, 971084, 971275, 971274, 971086, 971277, 971095, 970583, 971280, 971281, 971283, 971276, 971284, 970581, 971286, 971489, 971492, 971285, 971287, 971288, 971289, 971290, 971499, 971494, 971493, 971495, 971503, 971491, 971490, 971501, 971502, 971496, 971497, 971498, 971500.